Nevirapine-induced Stevens–Johnson Syndrome in an HIV-exposed neonate: A case report

Read full text
Authors: Eimear M. O’Connell, Nthambose M. Simango, Bryan J. Vonasek, Kelvin Mponda
Cited by: 1
References: 10

Abstract

A term male infant developed a blistering muco-cutaneous rash in the second week of life following postnatal HIV prophylaxis with nevirapine (NVP). Clinical findings were consistent with Stevens-Johnson syndrome. Following NVP discontinuation, the infant made a full recovery. This first reported neonatal case of nevirapine-induced Stevens-Johnson syndrome highlights the need for vigilance, early recognition, and prompt drug discontinuation to enable resolution and prevent a severe outcome.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Forensic Toxicology and Drug Analysis Pneumocystis jirovecii pneumonia detection and treatment

Publication details

Journal / source
IDCases
Publisher
Elsevier BV
Volume
43
Pages
e02521–e02521
Publication date
1 January 2026
Language
EN